Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 28, 2005, 7:21 PM CDT for Moore County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 28, 2005, 7:48 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 290021 SVRHUN TNC127-290045- /O.NEW.KHUN.SV.W.0113.050629T0021Z-050629T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 721 PM CDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN TENNESSEE * UNTIL 745 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYNCHBURG...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LYNCHBURG. STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES. LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625 $$ KULA/SCHAUB
2 follow-up statements
000 WWUS54 KHUN 290036 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 736 PM CDT TUE JUN 28 2005 TNC127-290045- /O.CON.KHUN.SV.W.0113.000000T0000Z-050629T0045Z/ MOORE TN- 736 PM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR MOORE COUNTY... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYNCHBURG...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... LYNCHBURG. LOIS. STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES. LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625 $$ KULA
000 WWUS54 KHUN 290048 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 748 PM CDT TUE JUN 28 2005 TNC127-290058- /O.EXP.KHUN.SV.W.0113.000000T0000Z-050629T0045Z/ MOORE TN- 748 PM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER A SIGNIFICANT WEATHER ALERT WILL REMAIN IN EFFECT FOR THE COUNTY UNTIL 830 PM. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625 $$ KULA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:54 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 2:54 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 254 PM CDT TUE JUN 28 2005 .DISCUSSION... SHORT TERM FORECAST MODELS...PARTICULARLY THE RUC...HAVE HANDLED TODAYS WEATHER REASONABLY WELL...WITH THE BULK OF THE RAIN JUST TO OUR SOUTH AND EAST. THE EXCEPTION IS A BOUNDARY STRETCHING FROM THE NASHVILLE AREA THROUGH THE SHOALS TO NEAR STARKVILLE MS...THAT HAS BEEN FIRING A FEW SHOWERS AND STORMS THIS AFTERNOON. SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... BETWEEN NOW AND ISSUANCE TIME...WILL BE WATCHING THE SHRA/TSRA ACTIVITY AROUND METRO BHAM. THIS ACTIVITY MAY REQUIRE ME TO GO WITH CHANCE POPS ALONG/EAST OF I-65. FOR NOW...PRELIM DIGITS ARE BELOW. EXPECT PATCHY FOG ESPECIALLY IN THE MOUNTAINOUS AREA/PLATEAU. RAIN CHANCES SHOULD BE A BIT LESS TOMORROW AS THE AFOREMENTIONED BOUNDARY SLIDES EAST. BEST CHANCES WILL BE EAST OF I-65. THE SHOALS MAY JUMP UP ABOVE 90 IF THERE IS A LACK OF RAIN. RAIN CHANCES WILL LESSEN FOR THURSDAY EVEN THOUGH SURFACE MOISTURE IS FORECAST TO INCREASE. WITH FEWER CLOUDS AND A WARM START...HIGHS COULD APPROACH 95 ESPECIALLY IN THE SHOALS. CLOUDS INCREASE THURSDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT... AND RAIN CHANCES WILL FOLLOW SUIT. WE WILL NEED TO LOOK UPSTREAM FRIDAY MORNING EARLY FOR THE POTENTIAL OF A STORM COMPLEX BUT REGARDLESS HAVE RAISED RAIN CHANCES FOR FRIDAY TO 40 PERCENT. I WAS SKEPTICAL ABOUT THIS FRONT MAKING IT THROUGH HERE...SINCE IT IS JULY AFTER ALL. BUT IT INCREASINGLY IS LOOKING LIKE IT WILL AT THE VERY LEAST MAKE IT THROUGH THE TENNESSEE VALLEY. EVEN THE NAM IS SHOWING IT. SO HAVE LOWERED MIN TEMPS BEGINNING ON FRIDAY NIGHT. EXTENDED (SATURDAY THROUGH TUESDAY)... WITH DRIER AIR BEHIND THE FRONT...LOW TEMPS WILL SETTLE BACK INTO THE 60S THROUGH SUNDAY MORNING AT LEAST. BUT HIGH TEMPS WILL STILL APPROACH 90 EACH DAY. HAVE DRIED OUT SATURDAY AS I THINK RAIN WILL BE HARD TO COME BY. THERE IS A GOOD BIT OF MOISTURE ON THE GFS TIME-HEIGHTS AT AND ABOVE 400 MB...TOO HIGH TO LEAD TO RAIN. COULD SEE AN ISOLATED STORM SUNDAY...THEN IT LOOKS LIKE THE FRONT WASHES OUT TO OUR SOUTH AND SLIGHT RAIN CHANCES COME BACK FOR EARLY NEXT WEEK. ALL IN ALL THOUGH IT REALLY DOES LOOK LIKE A GREAT HOLIDAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 89 71 94 / 20 30 20 10 SHOALS 69 91 71 96 / 20 20 10 10 CULLMAN 70 89 71 93 / 20 30 20 10 FAYETTEVILLE 69 88 70 94 / 20 30 20 10 FT PAYNE 68 88 68 89 / 20 30 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jun 28, 12:51 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CDT TUE JUN 28 2005 ALZ001>010-016-TNZ076-096-097-291000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1251 PM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(REST OF TODAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM AND UNSTABLE AIRMASS COMBINED WITH AFTERNOON HEATING WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE TENNESSEE VALLEY TODAY. THE MAJORITY OF THE ACTIVITY IS EXPECTED TO BE EAST OF INTERSTATE 65...CLOSER TO THE STREAM OF TROPICAL MOISTURE MOVING ACROSS THE EXTREME SOUTHEASTERN UNITED STATES. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE REST OF THE WEEK. AS A RESULT TYPICAL SUMMERTIME AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. A COLD FRONT MAY BRING SOME SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND POSSIBLY SOME DRY WEATHER FOR SATURDAY. A RETURN TO TYPICAL SUMMERTIME AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG/24
In the hours before
Special weather statement, Jun 28, 7:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 706 PM CDT TUE JUN 28 2005 TNZ076-290030- MOORE- 706 PM CDT TUE JUN 28 2005 ...SIGNIFICANT WEATHER ALERT FOR MOORE COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF PETERSBURG...OR 8 MILES WEST OF LYNCHBURG. THIS STORM WAS MOVING SLOWLY EAST. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:28 PM CDT | Flash Flood Warning | HUN | Moore | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.